From Toronto, Ontario, Canada:
My 11 year old nephew lives in Russia and was diagnosed with type 1 a month ago. I cannot submit the exact number for his blood glucose level, but it is very high. He is getting five insulin shots every day. Now his level is 10 mmol/L [180 mg/dl] which is still very high. After being on insulin shots for almost one and one-half months, is it possible for him to switch to the pills? Is it possible that he will overgrow the illness some day when he gets older?
Unfortunately, children develop type 1 diabetes which can only be treated with insulin. Tablets are not effective in children. Also, he will not outgrow his diabetes and will need to take insulin for the rest of his life. As long as he is controlling his diabetes with insulin, blood glucose monitoring, exercise and diet, he should have a good quality of life. It sounds as though he and his family are just getting used to his diabetes and are still needing to work out what his insulin dose should be.
Original posting 18 Oct 2000
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.